Mississippi, 2013Flash Flooding and Damaging Winds in Mississippi, January 10, 2013
January 10, 2013 · NWS JAN · 11 events in 9 counties and zones
A strong disturbance crossing over the ArkLaTex initiated several storms west of Interstate 55. Flash flooding occurred as a result of the storms, as well as a few instances of thunderstorm wind damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $347,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong disturbance crossing over the ArkLaTex initiated several storms west of Interstate 55. Flash flooding occurred as a result of the storms, as well as a few instances of thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 10, 5:07 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 10, 5:07 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST THU JAN 10 2013
.DISCUSSION...
FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...
THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.
ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.
LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/
SATURDAY THROUGH WEDNESDAY...
FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY. A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.
MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.
AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.
AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 56 73 63 / 93 66 27 65
MERIDIAN 73 61 74 64 / 57 74 46 65
VICKSBURG 74 52 73 61 / 96 51 15 64
HATTIESBURG 74 61 76 63 / 96 65 42 31
NATCHEZ 74 53 74 64 / 98 43 19 62
GREENVILLE 73 51 72 58 / 98 70 9 56
GREENWOOD 73 56 72 63 / 90 85 15 61
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ053-054-059>064-
072>074.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
023>026.
AR...NONE.
&&Hazardous weather outlook, Jan 9, 2:33 PM CST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST WED JAN 9 2013
LAZ015-016-023>026-MSZ047-053>066-072>074-102045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
233 PM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
WIDESPREAD HEAVY RAINFALL IS EXPECTED THROUGH THE OVERNIGHT FOR SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA AND AGAIN ON THURSDAY AS A POTENT
STORM SYSTEM AND HIGH MOISTURE STREAM INTO THE REGION. RAINFALL
TOTALS THROUGH LATE THURSDAY ARE EXPECTED TO RANGE FROM 1 TO 3
INCHES...WHICH COULD BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A
FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT
SOME RISES IN WATER LEVELS.
IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A
COLD FRONT ATTEMPTS TO MOVE THROUGH THE REGION. ALTHOUGH HIGH LEVELS
OF WIND SHEAR ARE ANTICIPATED, THE LEVELS OF INSTABILITY SHOULD
REMAIN LOW ENOUGH TO KEEP THE RISK OF SEVERE WEATHER RATHER LOW. THE
MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50
MPH. THIS RISK OF STRONG STORMS AND HEAVY RAINS WILL END THURSDAY
NIGHT INTO EARLY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR
A WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF
THE WEEKEND AND NEXT WEEK.
MSZ026>033-036>039-042>046-048>052-102045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
233 PM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL, EAST, AND NORTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES NORTH OF THE AREA WHILE
ATTEMPTING TO BRING A COLD FRONT THROUGH THE REGION. RAINFALL RATES
COULD POSSIBLY BE HIGH ENOUGH TO RESULT IN PONDING WATER
ISSUES...PARTICULARLY IN LOW LYING AREAS. SMALL CREEKS AND STREAMS
CAN EXPECT RISES IN WATER LEVELS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A
WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF THE
WEEKEND AND NEXT WEEK.
ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
233 PM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS,
PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A POTENT
DISTURBANCE SWINGS ACROSS THE REGION INTO AN MARGINALLY UNSTABLE BUT
HIGHLY SHEARED AIR MASS. THE MOST INTENSE STORMS COULD BE CAPABLE OF
DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND A TORNADO OR TWO CAN NOT
BE RULED OUT. FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO
EXPECTED.
IN ADDITION...MODERATE TO OCCASIONALLY HEAVY RAINFALL IS LIKELY WITH
THIS ACTIVITY AS THE OVERALL DISTURBANCE SHIFTS NORTH OF THE AREA
THURSDAY INTO THURSDAY NIGHT. RAINFALL RATES COULD BE HIGH ENOUGH TO
RESULT IN SOME PONDING OF WATER ISSUES...PARTICULARLY IN THE LOW
LYING AREAS. SMALL CREEKS AND STREAMS CAN EXPECT RISES IN WATER
LEVELS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A
WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND FOR PORTIONS OF THIS WEEKEND
AND NEXT WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
ALLEN
In the hours before
Local storm report, Jan 10, 2:36 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD SICILY ISLAND 31.85N 91.66W
01/10/2013 CATAHOULA LA LAW ENFORCEMENT
WATER ENTERED THE SICILY ISLAND PD STATION...NUMEROUS
REPORTS OF LOW-LAND FLOODING WITH WATER CROSSING HIGHWAYS
ACROSS CATAHOULA PARISH...REPORTED BY CATAHOULA SO
&&
ECSpecial weather statement, Jan 10, 4:04 AM CST, 1 hour 10 minutes before
MSZ047-101030-
WARREN MS-
404 AM CST THU JAN 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST THU JAN 10 2013
...STRONG THUNDERSTORM MOVING THROUGH WARREN COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
AND VERY HEAVY RAIN WAS LOCATED 5 MILES SOUTH OF VICKSBURG AT 402 AM
CST...MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH
THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN EASTERN WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 9098 3229 9097 3230 9092 3237 9087
3234 9092 3235 9094 3245 9090 3245 9086
3257 9084 3248 9060 3235 9068 3234 9071
3234 9070 3214 9081 3216 9085 3213 9084
3212 9087 3219 9102
TIME...MOT...LOC 1002Z 210DEG 28KT 3225 9085Special weather statement, Jan 10, 4:53 AM CST, 21 minutes before
MSZ040>042-047-101125-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
453 AM CST THU JAN 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CST THU JAN 10 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH GUSTY WINDS AND
VERY HEAVY RAIN WAS LOCATED OVER REDWOOD AT 453 AM CST...MOVING
NORTH AT 35 MPH.
PEOPLE IN SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHERN
SHARKEY AND NORTH CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3291 9086 3287 9055 3240 9071 3244 9094
TIME...MOT...LOC 1053Z 191DEG 32KT 3252 9079
MRM
Event by event
7 flash flood, 3 thunderstorm wind, 1 strong wind. Local standard time, as filed.
Flash Flood, Warren
- When
- January 10, 5:14 AM CST to 5:45 AM CST
- Where
- Warren County, 1.5 mi SSE of Vicksburg to 1.35 mi E of Magnolia Heliport
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.870
Localized road flooding occurred. One water rescue was needed in the area.
Thunderstorm Wind, Adams
- When
- January 10, 7:21 AM CST
- Where
- Adams County, 1.5 mi SSE of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.550, -91.390
Several trees were blown down around Natchez. A tree was blown onto a house on Bishop Street.
Flash Flood, Warren
- When
- January 10, 7:30 AM CST to 9:30 AM CST
- Where
- Warren County, 0.23 mi NW of Stout to 2.31 mi W of National Cemetery
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.302, -90.903
A mudslide caused by the heavy rains was blocking traffic on Mission 66. Old Highway 27 and Paxton Road was barricaded off due to water covering the intersection.
Flash Flood, Adams
- When
- January 10, 7:55 AM CST to 9:00 AM CST
- Where
- Adams County, 2.91 mi SSE of Natchez to 2.97 mi SSE of Natchez
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 31.533, -91.376
Water covered Eastwood Road in Natchez.
Thunderstorm Wind, Jefferson
- When
- January 10, 7:55 AM CST
- Where
- Jefferson County, 0.91 mi SE of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.710, -91.060
Trees were blown down county wide.
Thunderstorm Wind, Claiborne
- When
- January 10, 8:02 AM CST
- Where
- Claiborne County, 2.72 mi SE of Port Gibson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.940, -90.970
Trees were blown down along the Natchez Trace Parkway and along Highway 547.
Flash Flood, Sharkey
- When
- January 10, 8:50 AM CST to 10:00 AM CST
- Where
- Sharkey County, 0.58 mi W of Anguilla to 0.31 mi WNW of Anguilla
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -90.830
Flooding occurred in Anguilla. Some residents had water approaching their homes.
Flash Flood, Sunflower
- When
- January 10, 11:00 AM CST to 12:00 PM CST
- Where
- Sunflower County, 0.07 mi NNE of Pollock to 1.92 mi WSW of Mc Daniels
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.431, -90.630
Several houses and an elementary school had water in them. Several roads around town were also under water.
Flash Flood, Washington
- When
- January 10, 11:00 AM CST to 12:00 PM CST
- Where
- Washington County, 1.16 mi E of Hollandale to 0.73 mi WNW of Hollandale Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.170, -90.850
Several roadways were under six to ten inches of water.
Flash Flood, Franklin
- When
- January 10, 12:40 PM CST to 1:00 PM CST
- Where
- Franklin County, 0.69 mi S of Bude to 1.3 mi NE of Bude
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 31.460, -90.850
Several businesses were flooded in Bude. All lanes of State Route 556 between Highway 98 and Meadville were closed due to flooding.
Strong Wind, Lauderdale
- When
- January 10, 5:45 PM CST
- Where
- Lauderdale forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.404, -88.662 (the zone’s center; the record gives no point)
A couple trees were blown down in Meridian.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Louisiana, January 10, 2013$440,000 · 7 events
- Winter Storm in Utah, January 10 to 12, 20137 injured · $1,000 · 12 events
- Tornado and Flash Flooding in Louisiana, January 10, 2013$77,000 · EF0 · 7 events
- Flash Flooding in Arkansas, January 10, 2013$65,000 · 2 events
- Frost and Freeze and Winter Weather in California, January 10 to 15, 201321 events
- Winter Weather in Wyoming, January 10 to 12, 201317 events
- Winter Storm and Winter Weather in Colorado, January 10 to 12, 201316 events
- Strong Wind in Mississippi, January 10, 2013$20,000 · 1 event
- Blizzard and Winter Storm in Montana, January 10 to 11, 201313 events
- Winter Storm in Idaho, January 10 to 11, 2013$2,000 · 11 events
- Winter Storm in Montana, January 10 to 12, 201310 events
- Winter Storm and Heavy Snow in Montana, January 10 to 11, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424003, 424009, 431505, 424010, 424011, 424012, 424025, 424046, 424049, 424050, 424052.